MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG

AIZU OLYMPUS CO., LTD. FORCEPS/IRRIGATION PLUG (ISOLATED TYPE); FORCEPS/ IRRIGATION PLUG
Model Number MAJ-891
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cysto-nephro videoscope was incorrectly reprocessed.The forceps/irrigation plug separated into only three parts; after clarification that it disassembles into four, customer immediately pulled all forceps/irrigation plug devices and reprocessed them according to the instructions for use.The issue occurred during maintenance.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation and correction.Updated fields: d4 (lot #, model #), h2, h6 and h11.Corrected fields: b5, d1, d2a, d2b, d3, d4, d10, g1, g4 and h6.Correction to d10: the d10 field should be blank as there are no concomitant devices involved in the event.The device was not returned to olympus for inspection.However, the ess reviewed reprocessing guidelines from the user and reprocessing manuals, with emphasis on proper disassembly.After clarification that the forceps plug disassembles into four parts, the customer pulled all irrigation plugs and reprocessed them according to the instructions for use (ifu).The ess provided training and copies of the instructions for use.Based on the results of the investigation, the most probable cause of the complaint is failure to follow instructions.The event can be prevented by following the ifu which states: "be sure to disassemble the forceps/irrigation plug before it is cleaned, disinfected or sterilized.Otherwise, the forceps/irrigation plug may not be properly cleaned/disinfected/sterilized." should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Correction to b5 for information inadvertently left out of previous report: it was reported by the endoscopic support specialist (ess) that the customer disassembled the forceps irrigation plug into three parts instead of four parts during reprocessing.The issue was identified during a reprocessing in-service.There were no reports of patient harm associated with the event.

Brand Name
FORCEPS/IRRIGATION PLUG (ISOLATED TYPE)
Common Device Name
FORCEPS/ IRRIGATION PLUG
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
odakura, nishigo-mura,
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
odakura, nishigo-mura,
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22494797
Report Number3002808148-2025-10596
Device Sequence Number4145908
Product Code FGB
UDI-Device Identifier04953170063114
UDI-Public04953170063114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-891
Device Lot Number2921744
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED AUTOMATIC ENDOSCOPE REPROCESSOR (AER); UNSPECIFIED MAJ-891 FORCEPS/IRRIGATION PLUG
Patient SexUnknown